Alert archive / New Mexico / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 106, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 22, 2017, 4:37 PM MDT for Doña Ana County, New Mexico; El Paso County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2017, 4:37 PM MDT (22:37 UTC)
- Expired
- Jul 22, 2017, 5:15 PM MDT
- In force
- 38 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Doña Ana County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 26 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.6 hours before the alert went out and 409 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1680 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 1:03 PM MDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jul 22, 1:03 PM MDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
103 PM MDT Sat Jul 22 2017
.SYNOPSIS...
Moist unstable air will flow into southern New Mexico and west
Texas through most of next week. As a result showers and
thunderstorms with locally heavy rains will move through much of
the Borderland over the next seven days. Temperatures will remain
seasonably warm.
&&
.DISCUSSION...
Deep high pressure to the east is combining with broad area of low
pressure west of the divide to sustain low and mid level south to
southeast flow with transport of very abundant moisture. As a
result surface dewpoints are in the lower 50s to lower 60s most
areas with a high precipitable water of around 1.3 to 1.6 inches.
Diurnal warming has pushed early afternoon CAPEs to around 2000
J/kg and soundings showing little inhibition. Thus thunderstorms
are initiating via heating plus upslope flow over mountains.
Expect further warming plus outflow boundaries will cause storm
coverage to increase later this afternoon and continue into the
evening. Weak storm motion vectors and deep moisture should
enhance risk of heavy rains and flash flooding. The high values of
of CAPE may also support isolated severe convection with several
storms producing large hail. This scenario should continue into
Sunday as well.
Upper ridge will extend across the CWA Monday and Tuesday causing
some decrease in convective coverage. However mostly low level
south to southeast winds will sustain surface dewpoints above 50 F
and precipitable water above 1.3 inches most areas so expect
generally scattered convection as CAPE's will be around 600 to
1200 J/kg. The ridge will shift north of the CWA later next week
with moist unstable air continuing to flow into the CWA. In
addition models hint at possible weak upper waves into New Mexico
ands west Texas. Thus potential for at least scattered showers and
thunderstorms with heavy rains will persist later periods.
&&
.AVIATION...Valid 23/00Z-24/00Z...
While mostly VFR conditions are expected with P6SM SCT-BKN050 BKN-
OVC100-120 through the period. Sfc winds gnly SE_SWZ 5-12
kts.Dfdepzeep moisture will remain in place resulting in scattered
thunderstorms more numerous W of the Continental Divide and in the
Sacramento Mountains. Local MVFR to IFR briefly in SCT-NUM tstms
winds VRB27G37KT 1-3 SM +TSRA BKN030CB OVC070 thru 09Z and again
after 21Z. In addition -SHRA BKN0040 OVC100 is possible 09Z thru 21Z.
&&
.FIRE WEATHER...
A Flash Flood Watch has been posted for mainly west of t he
Continental Divide and in the Sacramento Mountains for Saturday
Afternoon into Sunday Morning. A very moist and unstable airmass
with some minor disturbances aloft will persist today and Sunday,
leading to widespread showers and thunderstorms. Some of these
storms will produce heavy rain and some flooding, Moisture will
decrease some Monday and Tuesday with slightly less thunderstorm
coverage. There will be a reduced risk for some heavy rain and
flooding. Wednesday and Thursday, high pressure aloft will slide
over much of New Mexico, reducing the coverage and intensity of the
showers and thunderstorms, and bringing slightly warmer daytime
temperatures. Min RH values for Saturday and Sunday will run around
35% to 45% lowlands and 50% to 50% mountains.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 72 88 70 91 / 50 40 50 20
Sierra Blanca 69 86 66 89 / 50 40 40 40
Las Cruces 68 87 65 90 / 50 50 50 20
Alamogordo 68 88 66 90 / 40 40 50 20
Cloudcroft 50 66 51 68 / 70 60 60 50
Truth or Consequences 68 88 66 90 / 40 50 50 30
Silver City 62 77 62 82 / 70 70 60 70
Deming 68 87 66 90 / 40 50 50 20
Lordsburg 68 84 66 88 / 70 60 50 60
West El Paso Metro 72 87 70 90 / 50 40 50 20
Dell City 71 90 68 92 / 40 40 40 40
Fort Hancock 73 89 72 92 / 50 40 40 30
Loma Linda 67 82 65 84 / 50 40 40 20
Fabens 72 89 70 91 / 50 40 50 20
Santa Teresa 69 87 67 90 / 50 40 50 20
White Sands HQ 70 87 67 90 / 50 40 60 20
Jornada Range 68 88 65 90 / 50 40 60 20
Hatch 68 90 66 92 / 40 40 50 20
Columbus 69 87 67 90 / 50 50 50 20
Orogrande 71 88 67 91 / 50 40 40 20
Mayhill 55 73 55 75 / 60 60 50 60
Mescalero 55 75 56 75 / 70 60 60 50
Timberon 55 73 56 74 / 60 60 60 50
Winston 58 80 59 78 / 70 60 60 70
Hillsboro 65 85 64 86 / 50 60 60 50
Spaceport 67 88 64 90 / 50 40 60 20
Lake Roberts 56 81 58 77 / 70 70 60 70
Hurley 62 80 62 83 / 60 60 60 60
Cliff 58 83 57 84 / 80 50 60 60
Mule Creek 59 84 58 83 / 80 70 60 60
Faywood 63 84 62 84 / 50 60 60 50
Animas 68 83 65 88 / 70 60 60 50
Hachita 67 85 65 88 / 70 60 60 40
Antelope Wells 66 85 63 87 / 70 60 60 40
Cloverdale 64 81 62 81 / 80 60 60 40
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Flash Flood Watch through Sunday morning for NMZ401>406-408-
414>416.
TX...None.
&&
05 Rogash/20 NovlanHazardous weather outlook, Jul 22, 9:30 AM MDT, 7 hours 7 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 930 AM MDT Sat Jul 22 2017 NMZ401>417-TXZ418>424-231800- Upper Gila River Valley-Southern Gila Highlands/Black Range-Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin-Eastern Black Range Foothills-Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-Western El Paso County- Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-Rio Grande Valley of Eastern Hudspeth County- 930 AM MDT Sat Jul 22 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight. Scattered to numerous thunderstorms. Heavy rains are possible with over 2 inches of rain falling over a few locations causing flash flooding. Several storms may also produce hail up to an inch in diameter and wind gusts 60 mph. .DAYS TWO THROUGH SEVEN...Sunday through Wednesday. Scattered thunderstorms Sunday through Monday with heavy rain and flash flooding occurring over a few areas. Isolated to scattered showers and thunderstorms Tuesday through Friday. .SPOTTER INFORMATION STATEMENT... Flooding...hail and strong winds should be reported to the National Weather Service via twitter of by phone. Rogash
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 6:50 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 3 hr |
| Jul 22, 4:35 AM MDT | Flash Flood Watch | EPZ | Grant, Hidalgo, Luna, Otero, Sierra | 24 hr |
| Jul 22, 12:39 PM MDT | Areal Flood Advisory | EPZ | Grant, Luna, Sierra | 3 hr |
| Jul 22, 1:48 PM MDT | Areal Flood Advisory | EPZ | Luna | 57 min |
| Jul 22, 4:30 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 3 hr |
| Jul 22, 5:26 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 3 hr |
| Jul 22, 5:30 PM MDT | Special Weather Statement | EPZ | Hidalgo | 45 min |
| Jul 22, 12:27 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 3 hr |
| Jul 22, 1:13 PM MDT | Flash Flood Warning | EPZ | Hudspeth | 3 hr |
| Jul 22, 2:10 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 3 hr |
| Jul 22, 4:10 PM MDT | Areal Flood Advisory | EPZ | El Paso, Hudspeth | 3 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2017Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.